Chaotic dynamics of an unstable Burgers equation

    Research output: Contribution to journalArticle

    4 Citations (Scopus)

    Abstract

    We study a modified Burgers equation numerically as one of the simplest model equations which can exhibit spatio-temporal chaos. An unstable linear term is added to the Burgers equation as a perturbation term. The creation and annihilation of shock structures are found numerically. It is shown by a Lyapunov analysis that the shock structures play an important role in the chaotic dynamics.

    Original languageEnglish
    Pages (from-to)57-67
    Number of pages11
    JournalPhysica D: Nonlinear Phenomena
    Volume129
    Issue number1-2
    DOIs
    Publication statusPublished - May 1 1999

    All Science Journal Classification (ASJC) codes

    • Statistical and Nonlinear Physics
    • Mathematical Physics
    • Condensed Matter Physics
    • Applied Mathematics

    Fingerprint Dive into the research topics of 'Chaotic dynamics of an unstable Burgers equation'. Together they form a unique fingerprint.

  • Cite this